UCL logo

UCL Discovery

UCL home » Library Services » Electronic resources » UCL Discovery

Boundary conditions for light propagation in diffusive media with nonscattering regions

Ripoll, J; Nieto-Vesperinas, M; Arridge, SR; Dehghani, H; (2000) Boundary conditions for light propagation in diffusive media with nonscattering regions. J OPT SOC AM A , 17 (9) 1671 - 1681.

Full text not available from this repository.

Abstract

The diffusion approximation proves to be valid for light propagation in highly scattering media, but it breaks down in the presence of nonscattering regions. We present a compact expression of the boundary conditions for diffusive media with nonscattering regions, taking into account small-index mismatch. Results fi om an integral method based on the extinction theorem boundary condition are contrasted with both Monte Carlo and finite-element-method simulations, and a study of its limit of validity is presented. These procedures are illustrated by considering the case of the cerebro-spinal fluid in the brain, for which we demonstrate that for practical situations in light diffusion, these boundary conditions yield accurate results. (C) 2000 Optical Society of America [S0740-3232(00)00409-9] OCIS codes: 170.5270, 290.1990.

Type:Article
Title:Boundary conditions for light propagation in diffusive media with nonscattering regions
Keywords:PHOTON-DENSITY WAVES, SCATTERING MEDIA, TURBID MEDIA, SIMULTANEOUS RECONSTRUCTION, OPTICAL-PROPERTIES, RADIATIVE-TRANSFER, TRANSPORT, TOMOGRAPHY, EQUATION, TISSUE
UCL classification:UCL > School of BEAMS > Faculty of Engineering Science > Computer Science

Archive Staff Only: edit this record